Falsely Elevated Urinary Level of Vanillylmandelic Acid Induced by Griseofulvin

Enrico Rampini, Luciano Schiazza, Corrado Occella, Nora Marchese, Dario Bleidl, Claudio Lombardo, Paolo Cardo

Research output: Contribution to journalArticlepeer-review

Abstract

A 6-year-old girl with mild hepatitis was found to have an elevated urinary level of vanillylmandelic acid (VMA), but no cause for the elevation was found. The patient was receiving griseofulvin for treatment of tinea capitis, and this drug was suspected of causing a falsely elevated urinary VMA level. Four other patients receiving griseofulvin were also found to have elevated urinary VMA levels. In one patient, urinary VMA level determined by an alternate method was normal.

Original languageEnglish
Pages (from-to)269-270
Number of pages2
JournalArchives of Dermatology
Volume125
Issue number2
DOIs
Publication statusPublished - 1989

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Falsely Elevated Urinary Level of Vanillylmandelic Acid Induced by Griseofulvin'. Together they form a unique fingerprint.

Cite this